We report a case of multiple perforations of the transverse colon induced by a nonsteroidal antiinflammatory drug (NSAID), which is quite rare in Japan. A 31-year-old man admitted for chronic tonsillitis was administered 75-112. 5 mg/day of diclofenac sodium tablets and 50-100 mg/day of suppository as painkiller after tonsillectomy. Thirteen days postoperatively, he suffered sudden severe epigastralgia. Abdominal computed tomography showed free air and ascites in the abdominal cavity, leading to a diagnosis of panperitonitis caused by gastrointestinal tract perforation, necessitating emergency surgery. Multiple perforations at the transverse colon necessitated partial transverse and ascending colectomy. Histological findings showed that multiple perforated ulcers with necrosis masses and fibrin at the transverse colon, presumed to be nonspecific inflammatory findings. He recovered well, and was discharged on postoperative day 22.
ASJC Scopus subject areas